Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 498, NWS Jackson, MS

August 10, 2005Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 10, 2005, 1:41 PM CDT for Rankin County, Mississippi. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2005, 1:41 PM CDT (18:41 UTC)
Expired
Aug 10, 2005, 2:15 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 4 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.7 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1436 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 11:35 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 10, 11:35 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1135 AM CDT WED AUG 10 2005

.DISCUSSION...
EARLY INDICATIONS ARE THAT TODAY MAY BE PRETTY ACTIVE CONVECTIVELY
ACROSS PORTIONS OF THE FORECAST AREA. I THINK THE PREVIOUS
FORECASTER (AND HIS DISCUSSION) HAD A PRETTY GOOD HANDLE ON THE
POTENTIAL FOR TODAY AND THE MAIN ATMOSPHERIC FACTORS THAT WOULD HAVE
A STRONG CONTRIBUTION...THOSE BEING THE RRQ OF A MODEST 250 JET, A
DECENT THETA E MAX STRETCHING FROM NORTHWEST TO SOUTHEAST ACROSS THE
SOUTHWEST 2/3RDS OF THE CWA, AND SUBTLE WIND CONVERGENCE IN THE LOW
LEVELS OF THE ATMOSPHERE ROUGHLY ALIGNED WITH THE THETA E AXIS. THIS
MORNING REVEALED LOTS OF MID LEVEL CLOUDS ALONG THE I 20 CORRIDOR
FROM JUST EAST OF JAN BACK TO EAST TX EMBEDDED WITHIN A WEAK MID
LEVEL SHEAR AXIS. THESE CLOUDS HAVE THINNED A BIT THIS MORNING...BUT
THE RESULTING DIFFERENTIAL HEATING BOUNDARIES ON THE NORTH SIDE ARE
REACTING WITH WEAK LOW LEVEL NORTHERLY FLOW TO TRIGGER ISOLATED
CONVECTION ALREADY. ACTIVITY WILL EVENTUALLY BECOME AT LEAST
ISOLATED EVERYWHERE WITH THE HIGHEST CONCENTRATION OF STORMS
BUILDING SOUTH. I ONLY ADJUSTED POPS A BIT TO ACCOUNT FOR CURRENT
TRENDS ALTHOUGH OVERALL AFTERNOON POPS WERE VERY CLOSE TO PREVIOUS
FORECASTER NUMBERS. TEMPS WERE TWEAKED DOWN A DEGREE OR TWO IN A FEW
SPOTS...MAINLY WHERE CLOUDS HAVE PERSISTED THIS MORNING OR WHERE
CONVECTION IS POPPING EARLY.

ANALYSIS OF MORNING SOUNDING AROUND THE REGION REVEALS ONLY SMALL
CHANCES FOR AN ISOLATED SEVERE STORM OR MICROBURST. WE WILL KEEP AN
EYE ON IT...BUT EXPECT MOST STORMS TO JUST CONTAIN FREQUENT
LIGHTNING, HEAVY DOWNPOURS, AND OCCASIONALLY GUSTY WINDS AT WORST.

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50
Hazardous weather outlook, Aug 10, 4:53 AM CDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CDT WED AUG 10 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
110953-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
453 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Aug 10, 10:42 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1042 AM CDT WED AUG 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     MIZE                    31.87N 89.55W
08/05/2005                   SMITH              MS   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN IN MIZE AND RALEIGH

0350 PM     TSTM WND DMG     3 E LOUISVILLE          33.12N 89.00W
08/05/2005                   WINSTON            MS   LAW ENFORCEMENT

            TREE DOWN ON HOUSE ON HIGHWAY 397 3 MILES E OF LOUISVILLE
            REPORTED BY WINDSON COUNTY SHERIFF DEPARTMENT.

0350 PM     HAIL             STARKVILLE              33.46N 88.82W
08/05/2005  0.75 INCH        OKTIBBEHA          MS   EMERGENCY MNGR

0354 PM     TSTM WND DMG     POCAHONTAS              32.47N 90.29W
08/05/2005                   HINDS              MS   EMERGENCY MNGR

            ONE TREE REPORTED DOWN AT POCAHONTAS ROAD. ONE TREE
            REPORTED DOWN ON COKER CIRCLE ABOUT ONE MILE EAST OF
            HIGHWAY 49. ONE TREE REPORTED DOWN ON CLINCY ROAD.

0354 PM     TSTM WND DMG     1 SE FLORA              32.54N 90.30W
08/05/2005                   MADISON            MS   EMERGENCY MNGR

            SEVERAL LIMBS REPORTED DOWN ABOUT 1 MILE SOUTHEAST OF
            FLORA.

0358 PM     TSTM WND DMG     3 N ACKERMAN            33.35N 89.17W
08/05/2005                   CHOCTAW            MS   LAW ENFORCEMENT

            LARGE TREE DOWNED ACROSS HIGHWAY 15 NORTH OF ACKERMAN.

0435 PM     HAIL             2 N BRANDON             32.31N 90.00W
08/05/2005  0.75 INCH        RANKIN             MS   PUBLIC

            PENNY TO NICKEL SIZED HAIL REPORTED IN THE CASTLEWOODS
            AREA

0437 PM     TSTM WND DMG     4 NNE BRANDON           32.33N 89.98W
08/05/2005                   RANKIN             MS   NWS EMPLOYEE

            A COUPLE OF TREES DOWN ALONG GRANTS FERRY RD.

0438 PM     TSTM WND DMG     1 E EUPORA              33.54N 89.26W
08/05/2005                   WEBSTER            MS   LAW ENFORCEMENT

            TREES DOWNED ALONG OLD HIGHWAY 82 EAST OF EUPORA.
            ADDITIONAL TREE DOWNED AND POWER OUTAGES IN EUPORA.

0445 PM     TSTM WND DMG     CAMDEN                  32.78N 89.84W
08/05/2005                   MADISON            MS   LAW ENFORCEMENT

            SHERRIFS OFFICE REPORTED SEVERAL TREES DOWN IN CAMDEN
            NEAR HIGHWAY 17.

0530 PM     TSTM WND DMG     KILMICHAEL              33.44N 89.57W
08/05/2005                   MONTGOMERY         MS   LAW ENFORCEMENT

            TREE DOWNED OFF HIGHWAY 82.

0530 PM     TSTM WND DMG     CARROLLTON              33.50N 89.92W
08/05/2005                   CARROLL            MS   EMERGENCY MNGR

            FEW TREES DOWN AROUND COUNTY.

0530 PM     TSTM WND GST     CARROLLTON              33.50N 89.92W
08/05/2005  0 MPH            CARROLL            MS   EMERGENCY MNGR

            50 MPH.

0605 PM     HAIL             CLEVELAND               33.74N 90.73W
08/05/2005  0.50 INCH        BOLIVAR            MS   EMERGENCY MNGR

            DIME SIZE HAIL REPORTED IN DOWNTOWN CLEVELAND.

0615 PM     TSTM WND DMG     SHAW                    33.60N 90.77W
08/05/2005                   BOLIVAR            MS   EMERGENCY MNGR

            ONE TREE REPORTED DOWN IN SHAW. LIMBS WERE REPORTED DOWN
            ON POWERLINES IN SHAW.

0630 PM     TSTM WND DMG     GRENADA                 33.78N 89.81W
08/05/2005                   GRENADA            MS   LAW ENFORCEMENT

            LARGE LIMBS DOWNED POWER LINES ON COHEA AND SUNDOWN ROADS
            IN GRENADA.

&&

BRYANT

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:15 PM CDTSevere Thunderstorm WarningJANHinds60 min
Aug 10, 1:41 PM CDTSevere Thunderstorm WarningJANRankin34 min
Aug 10, 1:44 PM CDTSevere Thunderstorm WarningJANRankin31 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.